Alert archive / Nevada / Wind Chill Advisories in 2016
Wind Chill Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind chill advisory at Feb 2, 2016, 7:09 PM PST for 4 counties in Nevada. It took effect at Feb 2, 2016, 11:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 7:09 PM PST (03:09 UTC)
- In effect from
- Feb 2, 2016, 11:00 PM PST
- Expired
- Feb 3, 2016, 9:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 3.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS45 KLKN 030309 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 709 PM PST TUE FEB 2 2016 NVZ035-031515- /O.NEW.KLKN.WC.Y.0003.160203T0700Z-160203T1700Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 709 PM PST TUE FEB 2 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY. * WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO. * TIMING...COLDEST WIND CHILL EXPECTED BETWEEN 4 AND 8 AM TOMORROW MORNING. * IMPACTS...COLD WIND CHILLS MAY LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE PETS AND OUTDOOR ANIMALS HAVE SHELTER FROM THE BITTER COLD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
893 WWUS45 KLKN 031153 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 353 AM PST WED FEB 3 2016 NVZ037-041-031700- /O.EXA.KLKN.WC.Y.0003.000000T0000Z-160203T1700Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...DUCKWATER... CURRANT SUMMIT 353 AM PST WED FEB 3 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO. * TIMING...COLDEST WIND CHILL IS EXPECTED BETWEEN 4 AND 8 AM. * IMPACTS...COLD WIND CHILLS MAY LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE PETS AND OUTDOOR ANIMALS HAVE SHELTER FROM THE BITTER COLD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NVZ035-031700- /O.CON.KLKN.WC.Y.0003.000000T0000Z-160203T1700Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 353 AM PST WED FEB 3 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO WITH LOCAL WIND CHILL VALUES AROUND MINUS 40 DEGREES. * TIMING...COLDEST WIND CHILL IS EXPECTED BETWEEN 4 AND 8 AM. * IMPACTS...COLD WIND CHILLS MAY LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE PETS AND OUTDOOR ANIMALS HAVE SHELTER FROM THE BITTER COLD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LW
252 WWUS45 KLKN 031657 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 857 AM PST WED FEB 3 2016 NVZ035-037-041-031800- /O.EXP.KLKN.WC.Y.0003.000000T0000Z-160203T1700Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...DUCKWATER...CURRANT SUMMIT 857 AM PST WED FEB 3 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... WIND CHILL VALUES HAVE RISEN ABOVE ADVISORY CRITERIA IN MOST AREAS. HOWEVER SOME ISOLATED SPOTS WILL CONTINUE TO SEE WIND CHILL READING BETWEEN 15 BELOW ZERO AND 25 BELOW ZERO UNTIL AROUND 10 AM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 7:01 PM PST, 8 minutes earlier.
Area forecast discussion, Feb 2, 7:01 PM PST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 701 PM PST TUE FEB 2 2016 .SYNOPSIS...COLD AND DRY WEATHER EXPECTED THE NEXT TWO DAYS. MOST LOCATIONS WILL SEE SINGLE DIGIT TEMPERATURES WITH A FEW PLACES DIPPING BELOW ZERO. THE NEXT SYSTEM IS EXPECTED THURSDAY...SNOW ACCUMULATIONS POSSIBLE. && .UPDATE...CURRENT TEMPERATURE FORECAST WAS UPDATED TO REFLECT MUCH COLDER TEMPERATURES ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA AT THIS TIME. TONOPAH AIRPORT IS SITTING AT 9 AT THIS TIME...AND WENT WITH AN UPDATED FORECAST OF 0...WHICH IS VERY COLD FOR THIS AREA. ELY IS SITTING AT -3F RIGHT NOW...AND ALSO ISSUED A WIND CHILL ADVISORY FOR WHITE PINE COUNTY AS WIND CHILLS WILL BE BETWEEN -20 AND -30F TONIGHT...WITH WINDS RIGHT AROUND 10 MPH. GRIDS HAVE BEEN SENT...TEXT PRODUCTS WILL GO OUT SOON. && .PREV DISCUSSION... /ISSUED AT 257 PM / SHORT TERM...TODAY THROUGH FRIDAY. FRIGID AND BELOW NORMAL TEMPERATURES EXPECTED THE NEXT FEW DAYS. DRY WEATHER EXPECTED THROUGH 00Z THURSDAY WHEN A DECAYING PACIFIC SYSTEM WILL MOVE INTO THE REGION AND CLIP THE SILVER STATE...IMPACTING HUMBOLDT THEN ELKO COUNTY. THE GFS HAS THE SNOW RATIOS 11 TO 14 IN THE VALLEYS AND 25 TO 1 OVER THE RUBIES. EXPECT THE RESIDENT AIR MASS TO MODIFY AS THIS FEATURE MOVES IN...EFFECTIVELY WARMING THE AIR MASS...AT 700 MB. ONLY EXPECTING SNOW WITH THIS SYSTEM. ELKO AND BATTLE MT. CAN ANTICIPATE ANOTHER 1 TO 2 INCHES...WITH THE RUBIES AND THE JARBIDGE WILDERNESS AREA EXPECTING AT LEAST 6 INCHES ABOVE 6000 FEET. NO MOISTURE EXPECTED SOUTH OF HIGHWAY 50. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. UPPER RIDGE WILL BE THE DOMINATE WEATHER PLAYER THROUGH THE PERIOD. SHORT WAVE MOVING ACROSS THE PACIFIC NORTHWEST ON SATURDAY WILL BRUSH THE FAR NORTH AND COULD SEE ISOLATED SHOWERS OVER THE MOUNTAINS NEAR THE OREGON/IDAHO BORDER AREA. AFTER THIS SHORT WAVE PASSAGE THE UPPER RIDGE BUILDS IN STRONGLY OVER THE AREA. THIS NORMALLY WOULD BRING MUCH WARMER TEMPS, BUT WITH MOST VALLEYS COVERED WITH SNOW IT WILL ONLY STRENGTHEN THE INVERSIONS KEEPING COLD AIR LOCKED IN PLACE. LOWS AT NIGHT WILL MOSTLY BE IN THE SINGLE DIGITS AND TEENS WITH DAYTIME HIGHS GENERALLY IN THE LOW TO MID 30S. AVIATION...VFR CONDITIONS AT ALL TAF SITES NEXT 24 HOURS. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY FOR WHITE PINE COUNTY. && 86/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:14 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 18 hr |
Nearby
Wind Chill Advisories in Nevada, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.